Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 30, NWS North Platte, NE

May 19, 2014Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2014, 10:47 PM CDT for Lincoln County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2014, 10:47 PM CDT (03:47 UTC)
Expired
May 19, 2014, 11:30 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:10 PM CDTTSTM WND GST 523 Ene North Platte, NERSOIS SENSOR AT THE OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS53 KLBF 200347
SVRLBF
NEC111-200430-
/O.NEW.KLBF.SV.W.0030.140520T0347Z-140520T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 PM CDT MON MAY 19 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HERSHEY...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NORTH PLATTE...LAKE MALONEY STATE RECREATION AREA...MAXWELL...
  BRADY...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BIRDWOOD...
  BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 158 AND 199.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 92.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4120 10026 4085 10043 4113 10115 4129 10106
TIME...MOT...LOC 0347Z 287DEG 32KT 4117 10097

HAIL...0.75IN
WIND...60MPH

$$

MASEK
3 follow-up statements
070 
WWUS53 KLBF 200403
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1103 PM CDT MON MAY 19 2014

NEC111-200430-
/O.CON.KLBF.SV.W.0030.000000T0000Z-140520T0430Z/
LINCOLN NE-
1103 PM CDT MON MAY 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LINCOLN COUNTY UNTIL 1130 PM CDT...

AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
PLATTE...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MAXWELL...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...BRADY...
BECK AND KEITH.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 167 AND 199.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 74 AND 91.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4109 10096 4127 10099 4120 10026 4085 10043
TIME...MOT...LOC 0402Z 287DEG 40KT 4112 10073

HAIL...0.75IN
WIND...60MPH

$$

MASEK
596 
WWUS53 KLBF 200417
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 PM CDT MON MAY 19 2014

NEC111-200430-
/O.CON.KLBF.SV.W.0030.000000T0000Z-140520T0430Z/
LINCOLN NE-
1117 PM CDT MON MAY 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LINCOLN COUNTY UNTIL 1130 PM CDT...

AT 1112 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAXWELL...AND
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MAXWELL...BRADY AND JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 181 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4100 10074 4123 10066 4120 10026 4085 10043
TIME...MOT...LOC 0417Z 287DEG 35KT 4108 10055

HAIL...<.75IN
WIND...60MPH

$$

MASEK
000 
WWUS53 KLBF 200427
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT MON MAY 19 2014

NEC111-200438-
/O.EXP.KLBF.SV.W.0030.000000T0000Z-140520T0430Z/
LINCOLN NE-
1127 PM CDT MON MAY 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 1130 PM CDT/1030 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4100 10074 4123 10066 4120 10026 4085 10043
TIME...MOT...LOC 0428Z 287DEG 35KT 4105 10041

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:34 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 19, 7:34 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT MON MAY 19 2014

.SYNOPSIS...
ISSUED AT 305 PM CDT MON MAY 19 2014

H5 ANALYSIS FROM THIS MORNING IS INDICATING A BROAD LOW AMPLITUDE
RIDGE ACROSS THE UPPER MISSISSIPPI VALLEY. FURTHER WEST...A STRONG
SHORTWAVE WAS PUSHING ON SHORE ALONG THE WASHINGTON AND OREGON
COASTS. HT FALLS WERE MOST PRONOUNCED OVER WYOMING AND EASTERN MT
WITH 40 TO 50 METER FALLS NOTED. FURTHER SOUTH AND EAST...WEAK HT
FALLS OF 10 TO 30 METERS WERE NOTED FROM WESTERN NEBRASKA INTO
WESTERN SOUTH DAKOTA AND CENTRAL NORTH DAKOTA. AT THE SURFACE...LOW
PRESSURE WAS NOTED OVER NRN SD AND NORTH CENTRAL KS. A FRONTAL
BOUNDARY EXTENDED  ACROSS CENTRAL NEBRASKA. EAST OF THIS
FEATURE...WINDS WERE SOUTHERLY WITH NORTHERLY WINDS NOTED WEST OF
THIS FEATURE. A DRYLINE EXTENDED FROM JUST EAST OF IMPERIAL...NNWD
INTO THE NORTHERN NEBRASKA PANHANDLE. DEW POINTS EAST OF THIS
FEATURE WERE IN THE MIDDLE TO UPPER 50S...WHILE WEST OF THIS
FEATURE...DEW POINTS WERE IN THE 40S. RADAR IMAGERY AS OF 2 PM
CDT...SHOWS SOME NICE RETURNS BEGINNING TO DEVELOP INVOF THE I25
CORRIDOR IN EASTERN WYOMING...FROM NORTH OF CHEYENNE TO SOUTHEAST OF
DOUGLAS. OTHER ECHOES WERE NOTED OVER THE NORTHERN NEBRASKA
PANHANDLE INTO SWRN SOUTH DAKOTA. BASED ON SFC OBS...MUCH OF THIS
PCPN ISN/T REACHING THE GROUND ATTM. AS OF 2 PM CDT...UNDER MOSTLY
CLEAR SKIES...TEMPERATURES RANGED FROM 73 AT VALENTINE...TO 85 AT
IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 305 PM CDT MON MAY 19 2014

THUNDERSTORM CHANCES ARE THE MAIN FORECASTING CONCERN FOR TONIGHT
AND TUESDAY. A TANDEM OF SHORTWAVES WILL LIFT INTO THE HIGH PLAINS
OVER THE NEXT 3 TO 6 HOURS. THE FIRST WILL LIFT FROM EASTERN WYOMING
INTO THE NORTHERN NEBRASKA PANHANDLE...THEN NORTHERN NEBRASKA. THE
SECOND WILL LIFT INTO THE SANDHILLS FROM NERN COLORADO. THE FIRST
DISTURBANCE HAS ALREADY LED TO SOME HIGH BASED SHOWERS OVER THE HIGH
PLAINS OF EASTERN WYOMING. AS THIS ACTIVITY MOVES EAST...IT SHOULD
BECOME BETTER ORGANIZED...LIFTING ACROSS NORTH CENTRAL NEBRASKA
THROUGH THE EVENING HOURS. FURTHER SOUTH...THE SECOND SHORTWAVE WILL
LIFT EAST INTO THE WESTERN SANDHILLS THIS EVENING. CAP STRENGTH WILL
REMAIN IN PLACE THROUGH 00Z WHERE IT BEGINS TO ERODE FROM OGALLALA
TO THEDFORD. IN THESE AREAS...AM EXPECTING CONVECTIVE INITIATION
AROUND THE 6 TO 7 PM CDT TIME FRAME THIS EVENING. BULK SHEAR IS IN
THE 35 TO 45 KT RANGE NEAR THE INITIATION POINT...HOWEVER...IT FALLS
OFF TO AROUND 30 KTS EAST OF HIGHWAY 183...SO AM EXPECTING THE MAIN
SEVERE THREAT TO BE CONFINED TO THE SANDHILLS NORTH OF INTERSTATE 80
AND WEST OF HIGHWAY 183. ISOLATED COVERAGE IS EXPECTED AND IS
SUPPORTED BY THE LATEST 4KM WRF AND HRRR SOLNS WHICH DEVELOP
STRONG...BUT ISOLATED STORMS ACROSS THE SANDHILLS THIS EVENING. AS
FOR SEVERE TYPES...CONTINUED THINKING IS LARGE HAIL FOR THE MAIN
SEVERE TYPE AS LOW LEVEL HELICITIES ARE NOT OVERLY IMPRESSIVE THIS
EVENING. WET BULB ZEROS AROUND 8000 FT AGL FAVOR LARGE HAIL AS WELL.
WE MAY SEE SOME GUSTY WINDS INVOF ANY STORMS...HOWEVER...SINCE
LINEAR SEGMENTS ARE NOT EXPECTED...WIDESPREAD SEVERE WINDS ARE NOT
ANTICIPATED ATTM. CONVECTIVE ACTIVITY IS EXPECTED TO MOVE EAST OF
THE FORECAST AREA BY LATE EVENING...HOWEVER...SOME LIGHT RAIN
SHOWERS WILL CONTINUE TO BE A THREAT IN THE NORTHWESTERN CWA WHERE
MID LEVEL PERSISTS INTO THE OVERNIGHT. FOR TOMORROW...TEMPERATURES
WILL COOL SLIGHTLY AS A FRONTAL BOUNDARY IS FORCED SOUTH INTO
KANSAS. THE MAIN THREAT FOR PCPN WILL FOLLOW. WITH THE EXCEPTION OF
THE WESTERN FORECAST AREA...MAINLY DRY CONDS WILL REMAIN IN PLACE.
HIGHS TUESDAY WILL RANGE FROM AROUND 70 IN THE NORTHWEST...TO NEAR
80 IN THE SOUTHEAST.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 305 PM CDT MON MAY 19 2014

FOR TUESDAY NIGHT...THE 12Z NAM12 AND GFS40 ARE SIMILAR WITH THE
LOCATION OF THE QUASI-STATIONARY FRONT ACROSS NORTHEAST TO SOUTHWEST
KANSAS WITH THE 0-2KM THETA-E RIDGE ALONG THE KANSAS-NEBRASKA
BORDER. THE GREATEST INSTABILITY IS FROM SOUTHEAST NEBRASKA TO NORTH
CENTRAL KANSAS. THERE IS SOME MARGINAL INSTABILITY EXTENDING INTO
THE WESTERN NEBRASKA SANDHILLS AND THE PANHANDLE AND THUNDERSTORMS
ARE POSSIBLE TUESDAY EVENING. THE CONVECTIVE POTENTIAL ENERGY IS
LESS THAN 1000J/KG...SO SEVERE THUNDERSTORMS ARE UNLIKELY.

BY WEDNESDAY AFTERNOON...A FINGER OF THE THETA-E RIDGE EXTENDS
NORTHWESTWARD INTO THE SOUTHERN NEBRASKA PANHANDLE ALONG AN INVERTED
SURFACE TROUGH. WITH SURFACE-BASED CONVECTIVE POTENTIAL ENERGY
(CAPE) OF 2000J/KG WEDNESDAY EVENING AND 0-6KM BULK SHEAR OF
40-50KT...SOME STRONG THUNDERSTORMS SHOULD DEVELOP IN SOUTHWEST
NEBRASKA...POSSIBLY COMING ACROSS INTO THE WESTERN SANDHILLS. LATE
WEDNESDAY NIGHT...THE SURFACE BASED LIFTED INDICES SPREAD INTO
CENTRAL AND NORTH CENTRAL NEBRASKA...SO THERE IS A CHANCE OF
THUNDERSTORMS THERE AFTER 06Z

A SIMILAR SITUATION EXISTS FOR THURSDAY AFTERNOON AND FRIDAY
AFTERNOON. WITH THE FORECAST LOCATIONS OF THE MAXIMUM CAPE NEAR THE
NEBRASKA-KANSAS AND THE NEBRASKA-COLORADO BORDERS...THE HIGHEST
PROBABILITY OF STRONG THUNDERSTORMS WILL BE SOUTH OF INTERSTATE
HIGHWAY 80.

FOR SATURDAY AND SUNDAY...THE FRONT STARTS WASHING OUT. STILL WARM
ADVECTION OVER THE HIGH PLAINS BOUNDARY WILL BRING CONTINUE TO BRING
THE POSSIBILITY OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THE
CAPES WILL NOT BE AS HIGH...THOUGH THE HIGHER CAPES WILL COVER A
LARGER PART OF CENTRAL AND WESTERN NEBRASKA. THE 0-6KM BULK SHEAR IS
VERY WEAK...ONLY ABOUT 20KT OR LOWER...SO HEAVY RAIN WOULD BE THE
PRIMARY THREAT. BY SUNDAY...THE MOST FAVORABLE INSTABILITY WILL
SHIFT INTO EASTERN NEBRASKA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 657 PM CDT MON MAY 19 2014

ISOLATED TSTMS WILL TRACK EAST INTO WESTERN NEBRASKA THIS EVENING.
COVERAGE WILL AGAIN BE ISOLATED AND WILL NOT INCLUDE IN THE TAF
FOR EITHER KVTN OR KLBF. WINDS WILL BE NORTH TO NORTHEAST THROUGH
THE NIGHT AROUND 10 TO 15 KTS. MOSTLY VFR CONDITIONS...EXCEPT NEAR
ANY STORM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...SPRINGER
AVIATION...TAYLOR
Hazardous weather outlook, May 19, 3:28 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT MON MAY 19 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT MON MAY 19 2014 /228 PM MDT MON MAY 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE NEBRASKA PANHANDLE
AND MOVE EAST THIS EVENING. THOUGH COVERAGE WILL BE SPARSE...ANY
THUNDERSTORM WHICH MAY DEVELOP HAS THE POTENTIAL TO BE SEVERE WITH
LARGE HAIL. THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA BY
LATE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS...WILL CONTINUE TO BE A THREAT ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY THROUGH SUNDAY. A PERSISTENT
TROUGH OF LOW PRESSURE WILL REMAIN ANCHORED ACROSS THE
SOUTHWESTERN PORTION OF THE COUNTRY...WHICH WILL ALLOW ABUNDANT
LOW LEVEL MOISTURE TO PERSIST ACROSS THE CENTRAL AND HIGH PLAINS.
AT THIS TIME...THERE IS A THREAT FOR STRONG TO SEVERE STORMS
ACROSS SOUTHWESTERN NEBRASKA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, May 19, 9:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT MON MAY 19 2014

NEZ035-036-057-059-200330-
ARTHUR NE-KEITH NE-LINCOLN NE-MCPHERSON NE-
845 PM MDT MON MAY 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR...SOUTHWESTERN
MCPHERSON...NORTHWESTERN LINCOLN AND NORTHEASTERN KEITH COUNTIES
UNTIL 930 PM MDT/1030 PM CDT/...

AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
ARTHUR TO 5 MILES EAST OF LEMOYNE...AND MOVING SOUTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ARTHUR...
  HAYTHORN LAKE...
  BUCKTAIL...
  BUCKTAIL LAKE...
  BIG BALD HILL...
  DIAMOND BAR LAKE...
  SCHNICK LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MASEK
Local storm report, May 19, 10:00 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT MON MAY 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             CHAPPELL                41.09N 102.47W
05/19/2014  E1.75 INCH       DEUEL              NE   TRAINED SPOTTER

&&

SNIVELY
Local storm report, May 19, 10:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT MON MAY 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             4 W BIG SPRINGS         41.06N 102.15W
05/19/2014  M0.75 INCH       DEUEL              NE   CO-OP OBSERVER

&&

SNIVELY
Local storm report, May 19, 10:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1038 PM CDT MON MAY 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             10 ENE VENANGO          40.82N 101.86W
05/19/2014  E1.00 INCH       PERKINS            NE   PUBLIC

&&

SNIVELY
Local storm report, May 19, 10:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT MON MAY 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             12 SSE GRANT            40.68N 101.64W
05/19/2014  M2.00 INCH       CHASE              NE   TRAINED SPOTTER

&&

SNIVELY
Special weather statement, May 19, 10:44 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 PM CDT MON MAY 19 2014

NEZ059-200430-
LINCOLN NE-
1044 PM CDT MON MAY 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 1130
PM CDT...

AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SUTHERLAND...OR 19 MILES WEST OF NORTH
PLATTE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NORTH PLATTE...
  HERSHEY...
  LAKE MALONEY STATE RECREATION AREA...
  O'FALLONS...
  BIRDWOOD...
  BECK...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 155 AND 182.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 72 AND 94.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 8.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:14 PM CDTSevere Thunderstorm WarningLBFGarden46 min
May 19, 8:23 PM CDTTornado WarningLBFGarden37 min
May 19, 9:00 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith45 min
May 19, 9:10 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith50 min
May 19, 9:51 PM CDTSevere Thunderstorm WarningLBFPerkins39 min
May 19, 10:30 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins45 min
May 19, 11:15 PM CDTSevere Thunderstorm WarningLBFChase, Hayes45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.